Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 52, NWS Fort Worth, TX

March 17, 2016Collin County, Fannin County, Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2016, 11:50 AM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2016, 11:50 AM CDT (16:50 UTC)
Expired
Mar 17, 2016, 12:30 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Collin County, TX, Fannin County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 12:03 PM CDTHAIL 1Celeste, TX1 INCH HAIL IN CELESTE
Mar 17, 12:18 PM CDTHAIL 1.55 Wnw Celeste, TX1.5 HAIL 5 MILES WNW OF CELESTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

025 
WUUS54 KFWD 171650
SVRFWD
TXC085-147-231-171730-
/O.NEW.KFWD.SV.W.0052.160317T1650Z-160317T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1230 PM CDT

* AT 1150 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CELESTE...OR
  13 MILES NORTHWEST OF GREENVILLE...MOVING EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  COMMERCE...ANNA...LEONARD...WOLFE CITY...CELESTE...BAILEY...BLUE RIDGE...
  TRENTON AND WESTMINSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3323 9586 3318 9641 3333 9657 3340 9642
      3340 9639 3341 9639 3357 9604
TIME...MOT...LOC 1650Z 255DEG 27KT 3328 9624 

HAIL...1.25IN
WIND...<50MPH
 
$$

JLDUNN
1 follow-up statement
913 
WWUS54 KFWD 171717
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 PM CDT THU MAR 17 2016

TXC085-147-231-171730-
/O.CON.KFWD.SV.W.0052.000000T0000Z-160317T1730Z/
COLLIN TX-FANNIN TX-HUNT TX-
1217 PM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EAST CENTRAL COLLIN...SOUTH CENTRAL FANNIN AND NORTHERN HUNT
COUNTIES...

AT 1217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOLFE CITY...OR
8 MILES NORTHWEST OF COMMERCE...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
COMMERCE...LEONARD...WOLFE CITY...CELESTE AND BAILEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3323 9586 3324 9633 3337 9633 3357 9604
TIME...MOT...LOC 1717Z 255DEG 27KT 3333 9601 

HAIL...1.75IN
WIND...<50MPH
 
$$

JLDUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 11:08 AM CDT, 42 minutes earlier.

Area forecast discussion, Mar 17, 11:08 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1108 AM CDT THU MAR 17 2016

.UPDATE...
CHALLENGING MORNING...METEOROLOGICALLY...WITH NUMEROUS LARGE HAIL
EVENTS OCCURRING ACROSS NORTH TEXAS DUE TO ELEVATED INSTABILITY.
BELIEVE THE ONGOING CONVECTION FROM SHERMAN-MCKINNEY LINE EASTWARD
ACROSS OUR FAR NE AREA WILL CONTINUE TO SHIFT EASTWARD...IN
LOCKSTEP WITH THE REGION OF 850-700 MB FRONTEGENESIS THAT APPEARS TO
BE FORCING IT. MOST OF THE STRONGER CONVECTION SHOULD BE OUT OF
THESE COUNTIES BY 1 PM.

THE LINGERING QUESTION CONCERNS CONVECTIVE DEVELOPMENT ELSEWHERE
ACROSS NORTH CENTRAL TEXAS FOR THIS AFTERNOON. A MARKED SURFACE THERMAL
GRADIENT EXISTS ALONG AND SOUTH OF THE I-20 CORRIDOR...WITH
SUBSTANTIAL SFC-BASED CAPE PRESENT OVER MOST OF THE AREA S OF THIS
BOUNDARY. IT'S TEMPTING TO CONCLUDE THAT SIGNIFICANT NEW
CONVECTION WILL DEVELOP ALONG AND S OF THIS BOUNDARY LATER
TODAY...BUT THE MESOSCALE MODELS JUST DO NOT APPEAR TO BE
RESPONDING TO THIS POTENTIAL. OUR THINKING IS THAT THE RELEASE OF
THE INSTABILITY ALONG/S OF THE GRADIENT WILL BE MOSTLY INHIBITED
BY A LACK OF STRONG UPPER FORCING TODAY. HAVING SAID THAT...WE DO
FEEL THE COMBINATION OF PARTIAL CLEARING AND WEAK FORCING WILL SET
OFF AT LEAST A FEW STRONGER STORMS ALONG/S OF I-20...AND WILL THUS
KEEP THE SCATTERED POPS FOR THIS AREA THROUGH 00Z. ANY OF THESE
STORMS COULD PRODUCE LARGE HAIL OR STRONG WINDS...BUT AM
PESSIMISTIC ABOUT ANY WIDESPREAD OR SIGNIFICANT SEVERE WEATHER
ACROSS THE AREA THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OF SOME CONCERN
THROUGH THE EVENING AND OVERNIGHT HOURS...DUE TO THE PERSISTENT
PRESENCE OF THE UNSTABLE AIRMASS ALOFT. HOWEVER...AM STRUGGLING TO
FIND A STRONG TRIGGERING MECHANISM TONIGHT...AND AM **CURRENTLY**
DOUBTFUL THAT WE'LL SEE A REPEAT OF THE ACTIVE CONVECTION THAT WE
EXPERIENCED EARLY THIS MORNING.

BRADSHAW

&&

.AVIATION...
/ISSUED 740 AM CDT THU MAR 17 2016/
/12Z TAFS/

PRIMARY CONCERN...TIMING PERIODS OF THUNDERSTORMS.

AN EAST-WEST FRONTAL BOUNDARY IS NEARLY STATIONARY SOUTH OF THE
I-20 CORRIDOR. COMANCHE...WACO...AND PALESTINE ARE IN THE HUMID
AIR JUST SOUTH OF THE FRONT. ALTHOUGH THE CROSS-BOUNDARY FLOW
HAS BEEN GENERALLY UNDER 20KTS OVERNIGHT...WITH CONSIDERABLE
INSTABILITY ABOVE THE FRONTAL INVERSION...THIS MOIST/WARM
ADVECTION HAS BEEN SUFFICIENT FOR A FEW STRONG/SEVERE STORMS.
THESE ARE AIDED BY A SHORTWAVE ALOFT...WHICH WILL CONTINUE TO AID
IN STORM MAINTENANCE THE REMAINDER OF THE MORNING...UNTIL IT
PASSES TO THE EAST. THE BULK OF THE ACTIVITY THIS AFTERNOON WILL
BE IN THE HUMID AIR SOUTH OF THE FRONT...WHERE WACO MAY SEE SOME
THUNDERSTORMS.

UPGLIDE ABOVE THE FRONTAL INVERSION THIS EVENING...COUPLED WITH
MOISTENING EASTERLY FLOW AT THE SURFACE...WILL RESULT IN
DETERIORATING CEILINGS/VISIBILITY THIS EVENING. FOR WACO...A
SIMILAR BUT DELAYED DETERIORATION IS EXPECTED IN THE WARM SECTOR.
THESE CONDITIONS WILL BE SLOW TO IMPROVE FRIDAY MORNING.

EXTENDED...
A COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY. THUNDERSTORMS
MAY ACCOMPANY THE BOUNDARY...THE TIME FRAME FOR WHICH WILL BE
ASSESSED WITH SUBSEQUENT TAF ISSUANCES.

25

&&

.PREV DISCUSSION... /ISSUED 332 AM CDT THU MAR 17 2016/
ISOLATED THUNDERSTORMS WHICH DEVELOPED OVERNIGHT ACROSS THE
NORTHWEST COUNTIES SHOULD CONTINUE NORTH OF THE I-20 CORRIDOR
THROUGH THE EARLY MORNING HOURS. ACTIVITY IS ASSOCIATED WITH A MID
LEVEL DISTURBANCE AND IS WORKING ITS WAY EAST ON THE NORTH SIDE OF
A WARM FRONT. THE FRONT APPEARED TO EXTEND ALONG A LINE FROM
BRECKENRIDGE TO PALESTINE DURING THE PAST FEW HOURS. ELEVATED
INSTABILITY CURRENTLY IN PLACE WILL LIKELY PERSIST AS THESE CELLS
WORK THEIR WAY EAST INTO THE DALLAS-FORT WORTH AREA...SO AN
OUTSIDE CHANCE OF LARGE HAIL WILL CONTINUE THROUGH SUNRISE. STORMS
MAY WEAKEN BEFORE REACHING THE METROPLEX...BUT WILL STILL POSE A
THREAT FOR AT LEAST SMALL HAIL...LIGHTNING AND BRIEF HEAVY RAIN.

THERE WILL LIKELY BE A TRANSITION FROM THE ELEVATED STORMS NORTH
OF THE I-20 REGION TO SURFACE BASED CONVECTION SOUTH OF THE WARM
FRONT THIS AFTERNOON. GOOD INSTABILITY WILL BE IN PLACE ACROSS THE
SOUTHERN HALF OF THE REGION...BUT WEAKER SHEAR SHOULD PRECLUDE
WIDESPREAD SEVERE WEATHER THIS AFTERNOON. STILL..A FEW STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL. SHOWERS AND STORMS WILL
SHIFT EAST OF THE REGION THIS EVENING AS THE IMPULSE RACES TOWARDS
THE MISSISSIPPI VALLEY.

THE WARMER AIRMASS SOUTH OF THE BOUNDARY WILL KEEP LOW
TEMPERATURES IN THE 60S ACROSS THE SOUTHERN COUNTIES
OVERNIGHT. LOWS TONIGHT WILL BE ABOUT 10 DEGREES OR SO COOLER ON
THE NORTH SIDE OF THE FRONT.

A SHORTWAVE TROUGH WILL DROP SOUTHEAST THROUGH THE CENTRAL PLAINS
TONIGHT AND FRIDAY. THIS WILL SEND A COLD FRONT SOUTH THROUGH THE
REGION FRIDAY...ALONG WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL BE DURING THE
AFTERNOON HOURS ON FRIDAY WHEN THE BEST INSTABILITY WILL OCCUR IN
ADVANCE OF THE FRONT. A FEW STORMS WILL BE CAPABLE OF LARGE
HAIL. DAMAGING WINDS COULD ALSO OCCUR IF CONVECTION BECOMES
ORGANIZED ALONG THE ADVANCING FRONT. THE BEST POTENTIAL FOR STRONG
TO POSSIBLY SEVERE STORMS WILL EXIST OVER THE SOUTHERN HALF OF
THE REGION WHERE MOISTURE AND INSTABILITY WILL BE HIGHEST.

COOLER AND DRIER AIR BEHIND THE FRONT AND SUBSIDENCE ON THE BACK
SIDE OF THE SHORTWAVE WILL BRING AN END TO OUR RAIN CHANCES LATE FRIDAY
EVENING. WE WILL KEEP SOME LOW POPS ACROSS THE SOUTHERN-MOST
COUNTIES EARLY SATURDAY DUE TO THE POSSIBILITY OF A FEW LINGERING
SHOWERS. BELOW-NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND
WITH LOWS IN THE 30S AND 40S AND HIGHS IN THE 50S AND 60S.

UPPER LEVEL RIDGING WILL PROVIDE A WARM-UP DURING THE FIRST HALF
OF NEXT WEEK...THEN THE NEXT STORM SYSTEM WILL BRING RAIN CHANCES
BACK TO THE AREA ABOUT A WEEK FROM TODAY.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  56  66  46  59 /  40  40  50  50  10
WACO, TX              73  59  71  47  60 /  50  40  50  60  20
PARIS, TX             69  51  64  43  58 /  70  40  50  50  10
DENTON, TX            66  53  63  43  58 /  60  40  50  50  10
MCKINNEY, TX          68  53  64  44  58 /  70  40  50  50  10
DALLAS, TX            68  57  66  46  59 /  40  40  50  50  10
TERRELL, TX           70  55  67  46  59 /  40  40  50  50  10
CORSICANA, TX         72  59  71  48  60 /  40  40  50  60  20
TEMPLE, TX            75  61  73  48  61 /  50  40  50  60  20
MINERAL WELLS, TX     66  54  63  42  58 /  40  30  50  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 17, 5:25 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CDT THU MAR 17 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
525 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
MORNING THUNDERSTORMS WILL AFFECT AREAS MAINLY ALONG AND NORTH OF
THE I-20 CORRIDOR. THESE STORMS ARE NORTH OF A WARM FRONT AND WILL
REMAIN PRIMARILY ELEVATED. AS A RESULT...LARGE HAIL WILL BE THE
MAIN THREAT.

THIS AFTERNOON...THUNDERSTORMS WILL BE POSSIBLE REGIONWIDE...BUT
WILL PRIMARILY IMPACT AREAS SOUTH OF THE I-20 CORRIDOR. IN THE
HUMID AIR SOUTH OF THE FRONT...AVAILABLE INSTABILITY WILL ALLOW
FOR STRONG UPDRAFTS SUPPORTIVE OF LARGE HAIL. THESE STORMS WILL BE
SURFACE-BASED...WHICH MEANS THERE IS ALSO A THREAT OF DAMAGING
WINDS. HOWEVER...INADEQUATE SHEAR SHOULD KEEP THE ACTIVITY LARGELY
UNORGANIZED...LIMITING THE AREAL EXTENT OF THE SEVERE WEATHER.

LATE TONIGHT INTO EARLY FRIDAY MORNING...THUNDERSTORMS MAY
REDEVELOP NORTH OF THE FRONT...IN AREAS GENERALLY ALONG AND NORTH
OF THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL TEXAS ON
FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR THUNDERSTORMS.
INSTABILITY AND WIND SHEAR APPEAR MARGINAL FOR WIDESPREAD SEVERE
WEATHER...BUT STRONG WINDS WILL BE POSSIBLE IF A SQUALL LINE IS
ABLE TO DEVELOP ALONG THE ADVANCING FRONTAL BOUNDARY. THUNDERSTORM
CHANCES WILL END FROM NORTH TO SOUTH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON IN
AREAS SOUTH OF THE I-20 CORRIDOR.

25

In the hours before

Special weather statement, Mar 17, 10:16 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 AM CDT THU MAR 17 2016

TXZ105-106-171600-
HUNT TX-DELTA TX-
1016 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND NORTHWESTERN
DELTA COUNTIES UNTIL 1100 AM CDT...

AT 1016 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CELESTE...OR 10 MILES NORTH OF GREENVILLE...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...COMMERCE...WOLFE CITY...CELESTE...PECAN GAP AND
NEYLANDVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3327 9578 3315 9615 3332 9622 3339 9604
      3341 9586 3346 9586 3346 9583 3348 9579
      3330 9575
TIME...MOT...LOC 1516Z 250DEG 32KT 3327 9611

JLDUNN
Special weather statement, Mar 17, 10:17 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 AM CDT THU MAR 17 2016

TXZ104-105-171600-
HUNT TX-COLLIN TX-
1017 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIN AND
NORTHWESTERN HUNT COUNTIES UNTIL 1100 AM CDT...

AT 1017 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOWRY CROSSING...OR NEAR MCKINNEY...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCKINNEY...ALLEN...GREENVILLE...FAIRVIEW...PRINCETON...LUCAS...
FARMERSVILLE...LOWRY CROSSING...CELESTE AND NEW HOPE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3337 9617 3317 9607 3308 9663 3320 9666
TIME...MOT...LOC 1517Z 249DEG 32KT 3317 9658

JLDUNN
Local storm report, Mar 17, 10:24 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 AM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     HAIL             6 S CELESTE             33.19N  96.20W
03/17/2016  E0.75 INCH       HUNT               TX   TRAINED SPOTTER

            PENNY SIZE HAIL 6 MILES SOUTH OF CELESTE
Local storm report, Mar 17, 10:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 AM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             PRINCETON               33.18N  96.50W
03/17/2016  E1.50 INCH       COLLIN             TX   TRAINED SPOTTER

            SPOTTER REPORTED PING PONG BALL SIZE HAIL IN PRINCETON
Special weather statement, Mar 17, 10:49 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1049 AM CDT THU MAR 17 2016

TXZ095-105>107-171630-
LAMAR TX-HUNT TX-HOPKINS TX-DELTA TX-
1049 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR HOPKINS...EAST CENTRAL HUNT...
DELTA AND SOUTHEASTERN LAMAR COUNTIES UNTIL 1130 AM CDT...

AT 1048 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COMMERCE...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SULPHUR SPRINGS...COMMERCE...COOPER...CUMBY...CAMPBELL...DEPORT...COOPER
LAKE PARK SOUTH SULPHUR...COOPER LAKE PARK DOCTORS CREEK AND TIRA.

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 106 AND 142.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3309 9593 3333 9592 3354 9531 3310 9531
TIME...MOT...LOC 1548Z 265DEG 40KT 3322 9579

JLDUNN
Special weather statement, Mar 17, 11:44 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 AM CDT THU MAR 17 2016

TXZ094-104-105-171730-
HUNT TX-COLLIN TX-FANNIN TX-
1144 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIN...
SOUTHWESTERN FANNIN AND NORTHERN HUNT COUNTIES UNTIL 1230 PM CDT...

AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
FROM NEAR ANNA TO BLUE RIDGE AND ACROSS TO CELESTE...OR 13 MILES
NORTHEAST OF MCKINNEY...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANNA...PRINCETON...FARMERSVILLE...LEONARD...WOLFE CITY...CELESTE...BAILEY...
MELISSA...BLUE RIDGE...TRENTON...NEYLANDVILLE AND WESTMINSTER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3356 9602 3320 9593 3314 9647 3334 9661
      3340 9645 3340 9639 3342 9638
TIME...MOT...LOC 1644Z 255DEG 27KT 3330 9646

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:39 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young36 min
Mar 17, 2:13 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto62 min
Mar 17, 3:22 AM CDTSpecial Weather StatementFWDParker38 min
Mar 17, 3:30 AM CDTSevere Thunderstorm WarningFWDParker30 min
Mar 17, 3:54 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant66 min
Mar 17, 4:35 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant55 min
Mar 17, 4:41 AM CDTSpecial Weather StatementFWDWise49 min
Mar 17, 5:14 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman46 min
Mar 17, 5:19 AM CDTSpecial Weather StatementFWDJack, Wise41 min
Mar 17, 5:26 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise49 min
Mar 17, 5:38 AM CDTSpecial Weather StatementFWDMontague52 min
Mar 17, 5:43 AM CDTTornado WarningFWDParker21 min
Mar 17, 6:10 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant65 min
Mar 17, 6:16 AM CDTSpecial Weather StatementFWDCooke44 min
Mar 17, 6:29 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson46 min
Mar 17, 7:08 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant67 min
Mar 17, 7:45 AM CDTSpecial Weather StatementFWDWise45 min
Mar 17, 7:57 AM CDTSevere Thunderstorm WarningFWDWise63 min
Mar 17, 8:05 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant43 min
Mar 17, 8:35 AM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise40 min
Mar 17, 8:39 AM CDTSevere Thunderstorm WarningFWDLamar36 min
Mar 17, 9:06 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson39 min
Mar 17, 9:09 AM CDTSpecial Weather StatementFWDDenton51 min
Mar 17, 9:19 AM CDTSevere Thunderstorm WarningFWDGrayson26 min
Mar 17, 9:26 AM CDTSpecial Weather StatementFWDDenton49 min
Mar 17, 9:31 AM CDTSevere Thunderstorm WarningFWDFannin59 min
Mar 17, 9:32 AM CDTSevere Thunderstorm WarningFWDCollin, Denton31 min
Mar 17, 9:38 AM CDTSevere Thunderstorm WarningFWDDenton52 min
Mar 17, 9:43 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson62 min
Mar 17, 9:55 AM CDTSpecial Weather StatementFWDCooke35 min
Mar 17, 10:16 AM CDTSpecial Weather StatementFWDHunt44 min
Mar 17, 10:17 AM CDTSpecial Weather StatementFWDCollin43 min
Mar 17, 10:22 AM CDTSevere Thunderstorm WarningFWDCollin38 min
Mar 17, 10:28 AM CDTSevere Thunderstorm WarningFWDCollin, Denton47 min
Mar 17, 10:49 AM CDTSpecial Weather StatementFWDDelta, Hopkins41 min
Mar 17, 11:03 AM CDTSevere Thunderstorm WarningFWDCollin27 min
Mar 17, 11:09 AM CDTSevere Thunderstorm WarningFWDHopkins34 min
Mar 17, 11:44 AM CDTSpecial Weather StatementFWDHunt46 min
Mar 17, 12:04 PM CDTSpecial Weather StatementFWDHenderson41 min
Mar 17, 12:29 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar46 min
Mar 17, 1:13 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.